Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Feeling acidic tongue. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Felling acidic tongue from last 3-4 days. There is no medical history and none of the treatments are going on.
Posted Wed, 4 Sep 2013 in General Health
Answered by Dr. Prasad 3 hours later
Brief Answer:
Observe closely.

Detailed Answer:

Acidic sensation of the tongue can sometimes occur secondary to acid reflux. Contents of the stomach - indigested food particles with gastric acid can regurgitate into the food pipe and throat if the lower end of the food pipe is weak and incompetent leading to heartburns, throat irritation, teeth erosion as well as acid taste of tongue.

Other causes of abnormal tongue sensation include infection of the nasal/oral cavity structures, dehydration and nutritional deficiency.

I suggest you to observe the changes for a few days more before visiting the doctor for medical assistance. Drink plenty of fluids. I would also start antacid - Syp gelusil 1tsp before food thrice daily for a week and multivitamin - cobadex czx one tablet for 2 weeks. In the interim if you develop fresh symptoms you can report back to me or your local doctor.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor